Hail, Sheridan
- When
- May 2, 8:47 PM MST
- Where
- Sheridan County, 10 mi NE of Hoxie
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.450, -100.300
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 2, 1:56 PM MST, 6 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT TUE MAY 2 2006 .DISCUSSION...FCST CONCERNS THIS PACKAGE CENTER ON PCPN CHANCES TONIGHT THROUGH FRI AND TEMPS DURING THAT TIME. LATEST WV IMAGE INDICATES CLOSED UPPER LEVEL LOW OVR THE MT/CANADIAN BORDER. A SFC CLD FRONT HAS PUSHED INTO WRN NE WITH A DRY LINE IN WRN KS. AHEAD OF THIS DRYLINE...SFC DEWPOINTS HAVE JUMPED INTO THE LOWER AND MIDDLE 50S. RUC ANALYSIS PLACES SOME INSTABILITY OVR THE CENTRAL AND ERN PRTNS OF THE CWA WITH SFC CAPES AOA 400-1000 J/KG. EXPECT TSTRMS TO BREAK OUT THIS EVENING WITH THE GREATEST THREAT TOWARD THE EASTERN 1/4 OF CWA. MAIN THREATS FOR SVR APPEAR TO BE DAMAGING WINDS WITH HIGH LCL HEIGHTS. BEHIND THIS FRONT...A MUCH COOLER DAY IS IN STORE WED AND ESPECIALLY THU WHERE THE WINDS WL HAVE A GREATER UPSLOPE COMPONENT. KEPT A FEW LINGERING TRW IN THE EASTERN 1/4 OF CWA BUT THE MAJORITY OF WED APPEARS TO BE DRY. DID GO SLIGHTLY ABOVE THE MAV GUIDANCE WED AS FCSTED TEMPS WERE A TAD TOO COOL AND EXPECTING CLOUDS TO INCREASE IN COVERAGE DURING THE EVENING. A S/WV TROF WL DROP ACROSS THE CENTRAL PLAINS THU. ALTHOUGH THE GREATEST LIFT APPEARS JUST NORTH OF THE AREA...BELIEVE THERE WL BE ENOUGH LIFT TO GENERATE SOME LIGHT SHOWERS. FOLLOWED THE MAV GUIDANCE ON THU AS THE MET IS WAY UNDER DOING TEMPS DESPITE DECENT CLOUD COVER WITH MOIST UPSLOPE FLOW. RESIDUAL SHOWERS WL LINGER ON FRI BEFORE SUBSIDENCE ASSOCIATED WITH HIGH PRESSURE SUPPRESSES ANY ADDITIONAL PCPN SAT. FOR THE REMAINDER OF THE FCST PACKAGE...GFS AND ECMWF DIFFER FROM EACH OTHER A BIT WITH THE GFS FCSTING MORE ZONAL FLOW. DECIDED TO HOLD OFF ON MAKING ANY MAJOR CHANGES TO THE EXTENDED ATTM AND ONLY MADE MINOR ADJUSTMENTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1058 AM MDT TUE MAY 2 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1158 AM CDT TUE MAY 2 2006 /1058 AM MDT TUE MAY 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSTABLE AIRMASS IS EXPECTED TO DEVELOP EAST OF A LINE EXTENDING FROM MCCOOK NEBRASKA TO LEOTI KANSAS THIS AFTERNOON. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE ROCKIES LATE THIS AFTERNOON AND COMBINE WITH AN INCREASING AMOUNT OF MID LEVEL MOISTURE AND AN APPROACHING COLD FRONT AS IT MOVES TOWARDS THE AREA OF INSTABILITY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE TRI-STATE REGION THROUGH THE EVENING HOURS WITH A FEW OF THE STORMS POSSIBLY BECOMING SEVERE MAINLY EAST OF A MCCOOK NEBRASKA TO LEOTI KANSAS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS. THUNDERSTORM COVERAGE WILL DIMINISH RAPIDLY AFTER MIDNIGHT AS THE COLD FRONT CONTINUES SOUTH OUT OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND DMG 2 NE ALVIN 40.33N 102.05W
05/02/2006 YUMA CO TRAINED SPOTTER
PICKUP TRUCK TOPPER BLOWN OFF. BRIEF WIND GUST ESTIMATED
AT 60 MPH.
&&
SBLAIRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 930 PM MDT TUE MAY 2 2006 KSZ003-030400- DECATUR- 1030 PM CDT TUE MAY 2 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DECATUR COUNTY... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JENNINGS...OR 12 MILES SOUTHEAST OF OBERLIN...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STASSER
The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 03:46 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Newspaper account shows large (10" diameter) tree limb downed across S 3rd Avenue in Hill City as a result of strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512379, 5512380, 5512381, 5512382.